Hi Sandie,Sorry to hear you're having such a horrible time of it ,you have really been through the mill.I'm sorry i can't help about Anastrozole versus Arimidex as i have only been on Anastrozole ,but what i can tell you is that i was on the Accord brand for three months then i was given the Teva brand and i have stomach cramps and diarreah after a week on this ,i never had this problem on Accord brand.Yes i had hip pain and the usual side effects .I feel really dreadful since this brand change.I don't know if a brand change would help you .it's just a thought.I send you a big hug .Love Elliesx
Thank you everyone. My GP has put me on a 6 month try of Arimidex brand - the cost is £66 per 28 tabs to the practice (against £6 for Anastrozole) but she said I am a special case. So was off Anastrozole for 4 weeks & had to keep a diary of how I feel, 2 weeks now on Arimidex & still have to keep a diary (bit of a pain) & I do feel my bone ache is a lot less & hot flushes almost stopped. I am still having terrible bowel & bladder problems but having a colonoscopy this week as consultant says he thinks is diverticulitis caused by docetaxol. If so I may need to be on low dose antibiotics for rest of my life & watch diet. Just have to wait & see what final diagnosis is, also have to have a cystoscopy as well soon.
Hi - I changed from Tamoxfen to Arimidex last year - was threatening to stop taking tamox as had serious head/neck pain and also leg cramps. Consult wrote out script for Arimidex and GpS - who are pretty/very useless as keep changing from one locum to another have kept it coming. Have consult check coming up and will be saying that still have some cramp but not as bad as previously, sleep isn't good at all but instead of neck pain I have ankle/joint pain especially in the mornings and can take a while to get going! When I was taking tamox I found the only brand I could tolerate was TEVA and would have been OK about taking this - although it went out of production for a while but was offered the Arimidex. would quite like to know the risks of not taking anything at least for a month every so often just to see if I could get back on track. I think if you persevere you can generally get what you need but do have to be assertive about it - or change GP's! Sadly that isn't an option where I live as only one practice who seen unable to retain staff.
I was meaning the brand of Arimidex made by Astra Zeneca against the other cheaper generic drugs Anastrozole made by many companies.
My BCN & Consultants say no difference in them but there is a big difference in cost Arimidex around £60 per month & Anastrozole around £6 pm & told them I know this.
I know from others experience SE's can be different for some people, all to do with the binding ingredence not the actual drug & the generic manufacturers will use some ingredients that are not good & create severe SE's for many people.
I took anastrozole for 18 months (after 2 years of letrozole) and suffered from increasing joint pain. Agony especially at night, and low level joint pain during the day. Always TEVA except for a few packs, no difference between brands. My clinic told me to stop for 3 weeks, pain just went away, so clinic changed me to exemestane and fingers crossed for improvement........
Your breast nurse can help you with this, you shouldn't be waiting 3 months to see a consultant. That's very poor service.
Hope you get sorted out soon.
Thank you for your reply Jo which I have only just seen & now see I need to tick box to receive notification emails
Since my posting I have spoken to my BCN who in turn spoke to my consultant who has advised to come off Anastrozole for 4 weeks & to keep a diary of how I feel each day. Then go back on them doing the same & take this all to my review appointment in November. However, if I do have an improvement within 4 weeks I know I will be reluctant to go back on Anastrozole but I am also concerned that 4 weeks is not long enough to assess, so I am seeing my GP on Monday & will discuss with her & if the PCT/GP refuse to cover costs of Arimidex I will pay myself for 6 months just to give myself peace of mind.
However, I would still like to know if anyone else on this forum has succeeded in having Arimidex supplied by GP & if it has made any improvements.
I'm sorry to hear you're having such a hard time, and am sure your fellow forum users will be along soon with some much needed support. Could I suggest you give our helpline team a ring and have a chat with them about what your are dealing with, they're here to support you both practically and emotionally. Calls are free 0808 800 6000 lines open weekdays 9-5 and Saturdays 10-2.
Alternatively you might like to try asking your question again using our General Live Chat service on Thursday evening. Here you can 'talk' to others in real time and the session is hosted by a nurse who can answer your questions. If you haven't tried live chat before I have put you the link below for you to have a look at. The only thing I would make you aware of is that at the moment the Live Chat system can't be used from a tablet/ipad/phone only by way of laptop or desktop as the system we currently use is becoming a little outdated. You will be made most welcome if you join in Live Chat.
I know this question has been asked before but I'd like an up-to-date opinion please. I am wondering if anyone taking Anastrozole has been able to change to Arimidex (the brand name which is much more expensive) and has found any improvement in SE's?
I am having such a lot of stomach & bladder/bowel problems & have for almost 2 years, originally started while on chemo, Docetaxol. I was then put on Letrozole & the bladder problems became increasingly worse & more frequent so much so that the oncologist changed me to Anastrozole. The bladder problem very slowly eased (didn't go but more bearable) but took about 9 months. About 8-9 months ago my bowel started to give me much more severe problems with diarrhoea & bloating ++ & in turn has recently also made the bladder problem more frequent & severe again. I also feel nauseous. Its pulling me down to point I feel continually very unwell, having lots of odd infections & feel I can't go on like this.
A few people have said to me it's the medication & having another read up of SE's I have them all. Muscle & bone pain I can deal with but not the rest of them & Vaginal & Bowel problem listed. I am on the verge of going to a consultant privately as 3 months wait at least on the NHS. But I wonder if I should just stop Anastrozole & see if it all goes away or even try Arimidex. Advice anyone please.